Synchronization theory for forced oscillations in second-order systems

J.A.M. Bollen

    Research output: Contribution to journalArticleAcademic

    66 Downloads (Pure)

    Abstract

    We consider differential equations of the form x¨+∈f(x,x˙)+x=∈u, where ε>0 is supposed to be small. For piecewise continuous controlsu(t), satisfying |u(t)|≤1, we present sufficient conditions for the existence of 2π-periodic solutions with a given amplitude. We present a method for determining the limiting behavior of controlsūε for which the equation has a 2π-periodic solution with a maximum amplitude and for determining the limit of this maximum amplitude as ε tends to zero. The results are applied to the linear system x¨+∈x˙+x=∈u, the Duffing equation x¨+∈(x−1)x˙+x=∈u, and the Van der Pol equation x¨+∈(x2−1)x˙+x=∈u.
    Original languageUndefined
    Pages (from-to)545-576
    JournalJournal of optimization theory and applications
    Volume45
    Issue number4
    DOIs
    Publication statusPublished - 1985

    Keywords

    • maximum amplitude
    • synchronization theory
    • IR-85734
    • Periodic solutions
    • Control theory

    Cite this